SEMINAR: Recent progress with CO2 storage monitoring and development of integrated methods

All interested are invited to an open seminar on: Recent progress with CO2 storage monitoring and development of integrated methods, Tuesday March 9. This half day seminar is digital (Zoom), free of charge and hosted by the Dept. of Geosciences, UiO. Conveners are Philip Ringrose (NTNU) and Anja Sundal (UiO). Registration is recommended.

CO2 storage monitoring. Picture for a seminar at UiO, 9th of march 2021.

CO2 storage monitoring.

We welcome CO2 experts, geoscience students, stakeholders and anyone who may be interested to join this open, free of charge, online seminar on the 9th of March:

“Recent progress with CO2 storage monitoring and development of integrated methods”.

Establishing sophisticated, long-term monitoring schemes is a prerequisite for public acceptance and risk reduction in geological CO2 storage. Research on geophysical and geochemical methods for quantifying and predicting CO2 movement in the subsurface has advanced significantly in later years. We have invited international experts: M. Kendall, S. Gilfillan and A.P. Rinaldi  to share from their perspective what is the state of the art with respect to geophysical and geochemical monitoring methods, and CLIMIT research projects HNET and ICO2P will present results from Norwegian CCS operations. Finally: we will invite the seminar participants (you!) to ask questions and engage in discussing important aspects of developing optimized monitoring schemes for the future:

Integrating geophysical and geochemical monitoring methods - what can we learn from each other, how far have we come, where are the knowledge gaps and where do we go from here?

REGISTRATION FOR THE SEMINAR

The seminar is digital and organized as a Zoom meeting, date is 9th March, 12:00 - 15:30 PM.

Please register in order to be guaranteed a spot and receive a calendar invite by e-mail. Link is also sent before the seminar. The seminar is helt digitally, follow link here.

Register using the online form: Seminar CO2 storage monitoring

 

THE SEMINAR PROGRAMME

Date: 9th of March

 

12:00 Welcome: Philip Ringrose, NTNU and Aage Stangeland, NFR

 

12:10 Invited speaker: Mike Kendall, Department of Earth Sciences (ox.ac.uk)

"Passive seismic monitoring and the geomechanical response to CO2 storage."

 

12:30 HNET project: Volker Øye and Zoya Zarifi, Demonstration of optimized baseline seismic monitoring network for the Horda Platform region (H-Net project) - Climit

"Monitoring background seismicity for CO2 storage offshore Norway"

 

12:50 Q&A

13:00 Break (20 min)

 

13:20 Invited speaker: Stuart Gilfillan, Edinburgh Research Explorer

"CO2 storage monitoring using tracers and noble gases"

 

13:40 ICO2P project, Dept of Gesciences, UiO. Ulrich Weber and Anja Sundal, Application of noble gas signatures in monitoring schemes for offshore CO2 storage (ICO2P) - Dept of Geosciences (uio.no)

 "Applicability of noble gas tracers in Norwegian CO2 capture and storage schemes"

 

14:00 Q&A

14:10 Break (10 min)

 

14:20  Invited speaker: Dr. Rinaldi, Antonio Pio Rinaldi (ethz.ch)

"Understanding CO2-saturated fluid leakage through a faulted caprock: results from the CS-D experiment at the Mont Terri Rock Laboratory."

 

14:40 Q&A

15:00 Panel discussion: Integrating geophysical and geochemical monitoring methods - what can we learn from each other, how far have we come, where are the knowledge gaps and where do we go from here?

 

15:30 Seminar finished

 

ABOUT THE SEMINAR

The seminar is open for all interested in CO2 storage and integrated monitoring, noble gases, and geophysical monitoring methods in environmental sciences and monitoring schemes.

The seminar is hosted by Department of Geosciences, UiO and the “ICO2P”-project group.

Publisert 23. feb. 2021 12:00 - Sist endret 23. feb. 2021 13:21